Hydroquinone Causing Peeling and Pinkness

I have used hydroquinone to lighten dark spots from previous acne, I then rubbed too hard causing my skin's top layer to come off and pus came out.

I then allowed it to heal for a while and then continued using the hydroquinone to lighten ad the spot has gotten larger and darker. My skin started peeling and has turned pink in the particular area with some darkness still present.

Advice for getting rid of the spots and pink color which I am guessing is new skin? Should I stop the hydroquinone? What should i use? Should I see a dermatologist ?

Doctor Answers (1)

Stop the Hydroquinone

+1

You may have developed an allergic reaction to hydroquinone. This is not uncommon. You might then use a mild corticosteroid to calm things down and then use Finacea, or an OTC product with kojic acid or licorice. I would avoid Arbutin since it has some chemical similarities to Hydroquinone.

My recommendation would be to see a good dermatologist. (Back when I was a resident ( circa 1978) an excellent dermatologist used to fly in from the Bahamas for our Dade County Dermatology Society meetings. Have no idea if he is still in practice.)


Virginia Beach Dermatologist
4.5 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.